MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722RNAP
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 06/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pump received with the operating currents within spec.And passed the a21 error test, self test, and the displacement test however, pump alarmed a33 during the basic occlusion test due to loose/protruded drive support disk.Unable to perform the occlusion test, prime/a33 test, dat test, and excessive no delivery test due to a33 alarm.Pump received with cracked reservoir tube lip, cracked battery tube threads, case cracked at the display window corner, minor scratched lcd window, stained end cap sticker, and scratched reservoir tube window.(b)(4).
 
Event or Problem Description
The customer reported via phone call that they were hospitalized on (b)(6) 2017 at about 2:30 a.M.Due to high blood glucose and diabetic ketoacidosis.The customer stated that when she woke up one morning she felt lethargic and could not breath.The customer¿s blood glucose level at the time of admission was 1204 mg/dl.They were treated with insulin drip, intravenous fluids, and she was switched to manual injections.Their current blood glucose level was 360 mg/dl.Troubleshooting was performed.It was noted that the drive support cap was sticking out.They did not recall pressing the cap while connected.The customer was advised to discontinue use of the device and revert to a back-up plan.The customer was advised that the device would be replaced and agreed to return the product for analysis.
 
Additional Manufacturer Narrative
Additional information has been received which was not included with the initial report.The additional information has been provided with this report.
 
Event or Problem Description
It was reported via phone call that the customers weight was (b)(6).

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6761149
Report Number2032227-2017-33364
Device Sequence Number16422880
Product Code OYC
UDI-Device Identifier00613994409164
UDI-Public(01)00613994409164
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-722RNAP
Device Catalogue NumberMMT-722RNAP
Device Lot NumberA000114571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR